Blank
Avatar universal
sun
Can u lay out in the sun for tanning purposes while on treatment?
Cancel
13 Answers
13 Answers
Page 1 of 1
87972 tn?1322664839
Start cautiously; some folks are more photosensitive during HCV therapy.

--Bill
Comment
Cancel
87972 tn?1322664839
Comment
Comment
Submit Comment
Avatar universal
Being i was pretty much an outdoor person i was lucky the sun didn't cause me any problems but the heat sure got to me... As for tanning, good luck. Always tan easy but not on these meds. Not sure why but 3 different summers of treating and just wouldn't tan...
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I made the mistake of going to the beach on a cloudy winter day (live in fla) had on my spf 50 and got the worst rash and i can say that was really the only time I had a rash and it never really went away. Now after being done with treatment I have returned to the beach and spf 50 still and getting burnt which I has never happened to me before treatment. So be VERY cautious i would say go with the shadey side of the pool.........
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My husband has had a pretty strong reaction to the sun, made his rash much worse.  Stinks because we live at the beach.  Be careful.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I can't lay out in the sun for tanning purposes without treatment!   Such a white girl I practically glow...I come with a warning sign for people to wear sunglasses!  My summer tan consists of a sunburn... peal...back to white...
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Be careful in the sun while on HCV treatmeant,,especially with Riba:

Best ..
Will


http://www.hepatitis-central.com/mt/archives/2009/04/do_sunlight_and.html

Do Sunlight and Hepatitis C Meds Mix?


Sun exposure has health benefits specific to those with Hepatitis C, yet it may be cautioned for those on combination treatment. Knowing about photosensitivity can help you overcome this Catch-22.

by Nicole Cutler, L.Ac.

As one of the many amazing functions we are capable of, the human body can produce Vitamin D simply from its exposure to the sun’s ultraviolet rays. Since researchers have recognized that most people with chronic liver disease have a Vitamin D deficiency, it seems logical that those with chronic Hepatitis C seek opportunities where they can enjoy the sunshine. However, those undergoing treatment for Hepatitis C are at an increased risk of burning from the sun’s rays. Known as photosensitivity, one of the medications used in Hepatitis C combination therapy has been identified as having the potential to heighten sunburn vulnerability.



Photosensitivity
Dozens of medications, both prescription and over-the-counter, can increase a person’s sensitivity to sunlight. Photosensitivity is a well-known side effect that causes some people to:

· burn more easily
· burn more quickly
· get hives or rashes
· have other skin eruptions

Ribavirin
Although it is not categorized as a common medication, the antiviral drug ribavirin may cause or enhance photosensitivity. As an integral part of the prescribed treatment for Hepatitis C, some individuals develop a rash from ribavirin – and this side effect can be exacerbated by exposure to intense sunlight or other UV light, such as tanning beds. In addition, consumers are urged to be aware of the greater potential for a photosensitive reaction when combining ribavirin with one of the above listed drugs known for increasing sensitivity to the sun. For those especially sensitive, a photosensitive reaction may also be triggered by indirect sun exposure, such as light reflected off pavement.



Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1669790 tn?1333666195
I'd suggest to try some small periods of exposure and see how you do.  As mentioned above you are at an increased risk of sunburn, so use liberal amounts of sunscreen.  The other issue is heat and sweating which can trigger a rash.  If you are already having any rash or itch issues, I'd be very cautious with getting too much sun.  Being in FL with temps currently in the low to mid 80's, you can get a nice burn in less than an hour without being on tx.  Be careful.
Comment
Cancel
1669790 tn?1333666195
Comment
Comment
Submit Comment
1148619 tn?1332014584
No, most likely not.  I went  on vacation three months into tx and have been a sun tan person my whole life.  First day in sun within an hour I got little red dots all over and they itched!!  Stayed out of sun unless I had on light clothes. I asked this question when I got BACK from vacation! LOL. Someone suggested child's strength sun block after I mentioned smells make me nauseas.   Be careful.
Comment
Cancel
1148619 tn?1332014584
Comment
Comment
Submit Comment
Avatar universal
Thank you everyone. Has helped tremendously. Have a good night!!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1746242 tn?1318213302
I have been tanning in a booth only 5 minutes at a time. When I was exposed to the toxic mold I had a lot of skin issues and that was what my dermatoligist suggested. Just be careful not to overdue it.
The only reason I started tanning is because I was so sick and I looked like death warmed over.
Comment
Cancel
1746242 tn?1318213302
Comment
Comment
Submit Comment
Avatar universal
Probably not a good idea...
Advocate1955
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1840891 tn?1431551393
This is super good info to have as we will soon be wanting to do spring gardening and such. I didn't know this was a potential rash trigger, and am SO grateful for the heads-up!
Comment
Cancel
1840891 tn?1431551393
Comment
Comment
Submit Comment
Avatar universal
As most have mentioned, sun and tx do NOT mix!  Most people while on tx will experience either rash typ reactions to 'sunbathing'. or will experience a very quick, and sometimes severe burn from trying to tan.  After tx has been completed, some also continue to have these sun related reactions.  I do not tan well at all anymore, ten years after my SVR, and I break out in rashes, burn very easily, and feel downright lousy after trying to get 'tan'.  I always had very easy to tan skin, and loved the sun.  After tx, that was all done.  Just can't tolerate it anymore.  Plus, with the development of several chronic dermatitis issues from tx (Rosacea, Seborrheic Dermatitis), the sun only makes all of that get much worse.  I also have now found that I can get sunburned, in my car, through my clothes, if I am sitting in the car with sun streaming in a window...often with little red bumps, and a rashy reaction!  That is just weird!!!  Be careful with the sun, is all I will say.  Especially ON tx!!!!!

DoubleDose
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
408795 tn?1324939275
Blank
fretboard uploaded new photos
22 hrs ago
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
May 03
317787 tn?1460223707
Blank
Dee1956 commented on VICourageous's status
May 02
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
Avatar m tn
Blank
can-do-man
IN
317787 tn?1460223707
Blank
Dee1956
DC
Hepatitis C Community Resources
Top Hepatitis Answerers
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
Avatar m tn
Blank
can-do-man
IN
317787 tn?1460223707
Blank
Dee1956
DC